MAUDE Adverse Event Report: PREMIA SPINE LTD. PROMIS FIXATION SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

PREMIA SPINE LTD. PROMIS FIXATION SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 86139
Medical Device Problem Codes Fracture (1260); Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the description of the event, including ct images and an evaluation of the retrieved implants (pedicle screw head and rods), we surmise that the reported event is attributed to irregular fatigue created due to prominent iliac crest that was not removed in the original procedure.This prevented proper rod placement and tightening of the s1 pedicle screw's set screw which led to movement of the rod within the pedicle screw head and eventually caused breakage of the screw.Review of the manufacturing records of the involved implants was performed and it was found that the lots were manufactured in accordance with specifications and no discrepancies were found.In addition, occurrence of premia spine's pedicle screw breakage is lower than the rate reported in the literature.Thus, the cause of the event is concluded to be related to the surgical technique and is not device related.If additional information becomes available, a follow up report will be submitted.
 
Event or Problem Description
The company was informed about a revision surgery in (b)(6) of a promis system scheduled for (b)(6) 2022 due to patient complaints of pain and noises from her back.During the surgery, surgeon determined that fusion was achieved and the instrumentation was removed.Upon removal of the pedicle screws, one pedicle screw in s1 was found broken.The pedicle screw head was retrieved, and the screw body remained in-situ.The surgery was successfully completed and the patient is doing well.

Brand Name
PROMIS FIXATION SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key13548758
Report Number3012401682-2022-00001
Device Sequence Number12061933
Product Code NKB
UDI-Device Identifier07290014064935
UDI-Public7290014064935
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number86139
Device Lot NumberSPGS385
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Initial Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient Weight80 KG